Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Topological properties of Souslin subsets


Author: R. W. Hansell
Journal: Trans. Amer. Math. Soc. 293 (1986), 613-622
MSC: Primary 54H05; Secondary 04A15, 54D15
MathSciNet review: 816314
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a subparacompact regular space such that the projection map $ p:X \times {\mathbf{P}} \to X$, where $ {\mathbf{P}}$ is the space of irrational numbers, preserves collections of sets having a $ \sigma $-locally finite refinement. It is shown that $ p$ then preserves generalized $ {F_\sigma }$-sets. It follows that, if $ X$ has any tpological property which is hereditary with respect to generalized $ {F_\sigma }$-sets, then every Souslin subset of $ X$ will also have this property in the relative topology. Such topological properties include nearly all covering properties (paracompactness, metacompactness, etc.), as well as normality, collectionwise normality, and the Lindelöf property. We show that the above mapping property will hold whenever $ X$ is a $ P(\omega )$-space, thus, in particular, when $ X$ is any Souslin (hence any Baire) subset of a compact space crossed with a metrizable space. Additional topological properties of Souslin subsets, such as topological completeness, realcompactness, $ z$-embeddedness, and the properties of being a $ P$-space or $ \Sigma $-space, are also considered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H05, 04A15, 54D15

Retrieve articles in all journals with MSC: 54H05, 04A15, 54D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0816314-4
PII: S 0002-9947(1986)0816314-4
Keywords: Souslin set, generalized $ {F_\sigma }$-set, covering properties, $ \Sigma $-space, $ P$-space, refinement $ \sigma $-locally finite maps
Article copyright: © Copyright 1986 American Mathematical Society